Hail, Erie
- When
- June 10, 5:56 AM EST
- Where
- Erie County, Waterford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.950, -79.980
Low pressure was located over the northern Great Lakes. A trough of low pressure passed over the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Low pressure was located over the northern Great Lakes. A trough of low pressure passed over the area. That, in combination with a warm and humid airmass over the area, caused showers and thunderstorms to develop. While many of the severe thunderstorms occurred throughout northern Ohio, some severe thunderstorms tracked into northwest Pennsylvania during the late overnight hours of the 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 10, 2:42 AM EST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 342 AM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS OHIO AND NORTHWEST PENNSYLVANIA TODAY...THEN MOVE OFF THE EAST COAST TONIGHT. HIGH PRESSURE WILL MOVE OVER THE GREAT LAKES TONIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CURRENTLY COLD FRONT STRETCHES FROM CENTRAL LOWER MICHIGAN TO A LOW OVER WESTERN INDIANA. WAVE ON BOUNDARY HAS SLOWED THE FRONT. STILL EXPECT FRONT TO BE EAST OF THE FORECAST AREA BY EARLY AFTERNOON. SINCE FRONT SLIGHTLY SLOWER THAN ORIGINALLY FORECAST BUMPED TODAYS TEMPS UP A DEGREE OR TWO. EXPECT SHOWERS AND TSRA TO SPREAD EAST OVER THE ENTIRE AREA THIS MORNING...THEN GRADUALLY END FROM THE WEST BY EARLY AFTERNOON AS FRONT MOVES EAST OF THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... TSRA WILL BE EAST OF THE AREA BY THIS EVENING WITH A LARGE AREA OF HIGH PRESSURE MOVING INTO THE GREAT LAKES AREA TONIGHT. DRY CONDITIONS SHOULD PREVAIL THROUGH THE END OF THE WORK WEEK. MODELS COMING INTO BETTER AGREEMENT MOVING WARM FRONT ACROSS AREA DURING THE DAY FRIDAY...WITH THE COLD FRONT MOVING ACROSS THE FORECAST AREA SATURDAY MORNING. GFS STILL A LITTLE FASTER THAN THE ECMWF ON THE TIMING OF THE FRONT...BUT IN MUCH BETTER AGREEMENT THAN YESTERDAYS RUN. FOR THE FORECAST WENT CHC POPS FRIDAY AFTERNOON WITH THE BEST CHC FOR PRECIP FRIDAY NIGHT...WITH SOME LINGERING SHOWERS SATURDAY MORNING. && .LONG TERM /SATURDAY THROUGH MONDAY/... WILL KEEP THIS SHORT WITH THUNDERSTORMS IN THE AREA. THUNDERSTORMS SHOULD BE MOVING EAST OF THE AREA THROUGH SATURDAY MORNING. THIS WILL ALLOW FOR SEASONAL TEMPERATURES FOR SUNDAY INTO MONDAY AHEAD OF THE NEXT DISTURBANCE THAT WILL APPROACH. WILL GO WITH A SLIGHT CHANCE OT THUNDERSTORMS AT THIS TIME FOR MONDAY INTO MONDAY NIGHT. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS INDIANA AND WESTERN OHIO AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS NORTHERN OHIO THROUGH THE MORNING. IT SHOULD CLEAR THE ERI AND YNG AREAS BY EARLY AFTERNOON. WILL HAVE TO WATCH FOR SOME LIGHT FOG FOR CAK...ERI AND YNG UP UNTIL THE THUNDERSTORMS ARRIVE. DONT THINK IT WILL GET TO MVFR VISIBILITIES. OUTLOOK...MAINLY VFR CONDITIONS WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. FRIDAY EVENING ANOTHER COLD FRONT WILL MOVE THROUGH AND LIKELY BRING A BRIEF PERIOD OF MVFR CONDITIONS AND SCATTERED THUNDERSTORMS. && .MARINE... COLD FRONT IS EXPECTED TO MOVE ACROSS THE LAKE TODAY WITH SOME GUSTY WESTERLY WINDS IN ITS WAKE FOR A FEW HOURS. OTHERWISE HIGH PRESSURE WILL BUILD OVER OHIO WITH WINDS EVENTUALLY AROUND TO THE EAST AND NORTHEAST FOR WEDNESDAY INTO THURSDAY. WINDS WILL BECOME SOUTHERLY FOR THURSDAY INTO FRIDAY AS THE NEXT STORM SYSTEM APPROACHES FOR FRIDAY NIGHT INTO SATURDAY WHEN THUNDERSTORM CHANCES INCREASE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...MULLEN AVIATION...MULLEN MARINE...ADAMS/OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1133 PM EDT MON JUN 9 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-110345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1133 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE MAY BE A THREAT OF STRONG DAMAGING WINDS THROUGH TUESDAY MORNING AS A LINE OF THUNDERSTORMS MOVES EAST ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1258 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WATERVILLE 41.50N 83.73W
06/09/2008 LUCAS OH TRAINED SPOTTER
VERY LARGE LIMB DOWN ESTIMATED WIND UP TO 60 MPH.
0705 PM TSTM WND GST FOSTORIA 41.16N 83.41W
06/09/2008 E65.00 MPH SENECA OH AMATEUR RADIO
0730 PM TSTM WND GST 2 SE PLYMOUTH 40.97N 82.64W
06/09/2008 E60.00 MPH RICHLAND OH TRAINED SPOTTER
0735 PM TSTM WND DMG 5 NNE GENOA 41.59N 83.32W
06/09/2008 OTTAWA OH TRAINED SPOTTER
LARGE TREE DOWN NEAR MARTIN.
0735 PM TSTM WND DMG SYLVANIA 41.71N 83.71W
06/09/2008 LUCAS OH EMERGENCY MNGR
DOZENS OF TREES DOWN AND MANY ON HOMES.
0735 PM TSTM WND DMG BETTSVILLE 41.24N 83.23W
06/09/2008 SENECA OH TRAINED SPOTTER
ROOF OFF BARN.
0735 PM TSTM WND DMG FREMONT 41.35N 83.11W
06/09/2008 SANDUSKY OH TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN.
0739 PM TSTM WND GST OAK HARBOR 41.51N 83.15W
06/09/2008 E60.00 MPH OTTAWA OH TRAINED SPOTTER
0742 PM TSTM WND DMG TOLEDO 41.66N 83.58W
06/09/2008 LUCAS OH TRAINED SPOTTER
SEVERAL LIMBS DOWN.
0745 PM TSTM WND DMG ARCADIA 41.11N 83.51W
06/09/2008 HANCOCK OH LAW ENFORCEMENT
BARN DESTROYED AND MANY TREES UPROOTED.
0755 PM TSTM WND DMG SHELBY 40.88N 82.66W
06/09/2008 RICHLAND OH TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN.
0800 PM TSTM WND DMG 5 W NEW LONDON 41.08N 82.50W
06/09/2008 HURON OH AMATEUR RADIO
LARGE TREE DOWN.
0810 PM TSTM WND DMG GRAFTON 41.28N 82.03W
06/09/2008 LORAIN OH AMATEUR RADIO
TREE DOWN.
0810 PM TSTM WND DMG LAGRANGE 41.24N 82.12W
06/09/2008 LORAIN OH LAW ENFORCEMENT
TREE DOWN.
0810 PM TSTM WND DMG LORAIN 41.44N 82.18W
06/09/2008 LORAIN OH LAW ENFORCEMENT
TREE DOWN.
0812 PM TSTM WND DMG 7 S NORWALK 41.14N 82.61W
06/09/2008 HURON OH AMATEUR RADIO
TEN INCH DIAMETER TREE DOWN.
0822 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/09/2008 HURON OH AMATEUR RADIO
COUPLE OF LARGE TREES DOWN AN MANY POLES.
0824 PM TSTM WND DMG OLMSTED FALLS 41.37N 81.90W
06/09/2008 CUYAHOGA OH TRAINED SPOTTER
SEVERAL TREES DWON.
0825 PM TSTM WND DMG 3 W BRUNSWICK 41.25N 81.88W
06/09/2008 MEDINA OH LAW ENFORCEMENT
TREE DOWN.
0833 PM TSTM WND DMG MEDINA 41.14N 81.87W
06/09/2008 MEDINA OH TRAINED SPOTTER
SEVERAL TREES DOWN.
0859 PM HAIL CLEVELAND 41.48N 81.68W
06/09/2008 E0.88 INCH CUYAHOGA OH PUBLIC
A FEW TREES DWON.
0916 PM TSTM WND DMG MENTOR 41.69N 81.33W
06/09/2008 LAKE OH AMATEUR RADIO
LARGE LIMBS DOWN.
0945 PM TSTM WND DMG JEFFERSON 41.74N 80.77W
06/09/2008 ASHTABULA OH PUBLIC
LARGE LIMBS DOWN.
0945 PM TSTM WND GST ORWELL 41.54N 80.86W
06/09/2008 E60.00 MPH ASHTABULA OH TRAINED SPOTTER
LARGE TREE DOWN.
&&
KIELTYKAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
455 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG MILAN 41.29N 82.60W
06/10/2008 ERIE OH LAW ENFORCEMENT
COUPLE OF TREES DOWN.
&&
KIELTYKAThe Buffalo radar (KBUF), 151 km away, was scanning. The volume nearest the first event began at 10:55 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were reported down. The trained observer estimated wind gusts to be around 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114392, 114394.